Accession Number:

ADA024079

Title:

Empirical Bayes Estimation of a Distribution (Survival) Function from Right Censored Observations.

Descriptive Note:

Technical summary rept.,

Corporate Author:

WISCONSIN UNIV MADISON MATHEMATICS RESEARCH CENTER

Personal Author(s):

Report Date:

1976-02-01

Pagination or Media Count:

22.0

Abstract:

This paper provides an empirical Bayes approach to the problem of nonparametric estimation of a distribution or survival function when the observations are censored on the right. The results use the notion of a Dirichlet process prior Ferguson, 1973, Ann. Stat., 2, 209-230. The paper presents a generalization to the case of right censored observations of the rate result of an empirical Bayes nonparametric estimator of a distribution function of Korwar and Hollander 1974, Tech. Rept. No. 288, Dept. of Statistics, Florida State University in the uncensored case. The rate of asymptotic convergence to optimality is shown to be the best obtainable for the problem considered.

Subject Categories:

  • Statistics and Probability

Distribution Statement:

APPROVED FOR PUBLIC RELEASE